Couldn't find what you looking for?

TRY OUR SEARCH!

This is a very difficult question, I have...

I was working as a potential egg donor for a couple and the clinics nurse gave me by mistake Lupron- already took Ganirelix in the morning. I had been on Ganirelix for 5 days already. Egg retrieval was supposed to happen in the next 2 days. After the additional Lupron shot my estrogen level had plunged from 1200 to 800 and then the following day to 200. THe doctor said you were already shut down, this drastic drop in estrogen cannot be due to the wrong shot of lupron. Lupron is an agonist,

Antagon™ (ganirelix acetate) Injection is a synthetic decapeptide with highantagonistic activity against naturally occurring gonadotropin-releasing hormone (GnRH).

Is there any way that my plunge in estrogen has had something to do with the Lupron injection?

I did one cycle before and everyhing worked out fine. However, there was no error with medications made.



What i found on the net: Pseudoirreversible antagonists slowly dissociate from their receptor. In competitive antagonism, the binding of agonist and antagonist is mutually exclusive, possibly because both agents bind to the same receptor site. In noncompetitive antagonism, agonist and antagonist can be bound simultaneously, but antagonist binding reduces or prevents the action of the agonist. In reversible competitive antagonism, agonist and antagonist form short-lasting combinations with the receptor, and steady state between agonist, antagonist, and receptor is reached. Such antagonism can be overcome by increasing the concentration of the agonist; ie, antagonism is surmountable. For example, naloxone--an opioid receptor antagonist structurally similar to morphine, with little or no morphine-like activity--blocks morphine's effects when given before or after morphine. However, competitive antagonism by naloxone can be overcome by giving more morphine.

The secretion of FSH and LH from pituitary gonadotrophes is caused by the pulsatile secretion of gonadotrophin-releasing hormone (GnRH) from the hypothalamus and, as a result, the FSH and LH secretions are also pulsatile. FSH enhances oestrogen production from the granulosa cells by stimulating aromatase activity in these cells. It also regulates the development and number of its own receptors on the granulosa cells, and induces the formation of LH receptors on the theca cells. LH, in turn, induces the production of androgens from cholesterol in the theca cells, and these androgens are then converted into oestrogens through aromatization in the granulosa cells.

ADVERSE EFFECTS OF INFERTILITY TREATMENT Several adverse effects due to the use of ovulation inducers are to be expected and are caused by either hypo- or hyperoestrogenism, which are essential parts of the different treatment regimens (Derman and Adashi, 1994; Schenker and Ezra, 1994) (Table 6). The most severe complication of induction of ovulation is OHSS, which develops in 1-10% of patients, the severe forms of which may be associated with thromboembolism

Loading...

Antagon-ganirelix and Lupron produce same effect, by different mechanisms. They both block LH surge and prevent premature egg to release. Lupron works as agonist of GnRH and ganirelix is its antagonist. And this probably doesn’t sound logical to you, but they both block GnRH, which is needed in IVF. Ganirelix works quicker and blocks more completely gnrh than lupron. Lupron reduces amount of oestrogen in body, as it temporarily depletes body from FSH and LH, and it is based on feed back mechanism with hypothalamic pituitary gland. It is important what the dose of lupron that you got is. Did you get depot intramuscular injection or conventional dosage form? Symptoms of overdosed lupron may include difficulty breathing, decreased activity and irritation at the site of injection. I guess that you are well monitored as potential egg donor. Both of these drugs are used to prevent premature ovulation, so I guess that the dose of lutron you got is important, because if the synergistic effect is expected. I guess that you should believe in what doctor said, that drop in estrogen level is not due to lutron. I would suggest you to insist to be monitored better, because monitoring is almost the most important part in IVF. Errors are hardly forgivable in this kind of therapy. Wish you all the best.
Reply

Loading...

I was not supposed to get the LUPRON. The nurse printed out the wrong paper and i just did what i was told- the paper said. thought it strange, though. The Lupron dose was 125. You say it does deplete the body of estrogen- so why does the doctor say then that there is something wrong with my FSH and now i am not elligible for being a donor. It really really looks to me as the Lupron was to much of a dose and dpleted my body of estrogen. If i did not get the Lupron by mistake my estrogen would not have dropped!

THe doctor also said: "there is usually something wrong with the egg quality, when your body does that and the estrogen plunges."
To me it looks more like the dose of Lupron given by a mistake of the nurse coordinator- she printed out a wrong chart made my pituitary gland depleted my body of estrogen."
My first cycle was with another clinic, bye the way.

I just would like to know if most likely the wrongly administered Lupron could be reason for the plunge in estrogen- ...
Reply

Loading...

I was not supposed to get the LUPRON. The nurse printed out the wrong paper and i just did what i was told- the paper said. thought it strange, though. The dose was 125. You say it does deplete the body of estrogen- so why does the doctor say then that there is something wrong with my FSH. I really really looks to me as the Lupron was to much of a dose and dpleted my body of estrogen.

But the doctor said he is not sure if the additional Lupron dose may not have caused the plunge of the estrogen. I don't know- he said.
Reply

Loading...

The fact is that both ganirelix and lupron work at the same direction. And no one can say that it doesn’t matter if patient get wrong medication. No mater that it works same way as your prescribed drug. You should not get it. It seems to be that they just want to protect themselves because of mistake that was made and that is responsibility of the nurse. Ask for explanations, insist to be monitored and ask for another, proper therapy. Don’t start thinking that it is your fault and that your eggs are not good enough. That is why medications are used-to be from help to people. I know that you’re well informed about action of the medications that you got, so won’t explain you that facts again. Hope you’ll post again.
Reply

Loading...